Michigan, 2013Cold in Michigan, December 6 to 7, 2013
December 6 to 7, 2013 · NWS MQT · 1 event in 1 county or zone
Arctic air spilling into the region allowed for dangerously cold wind chills to occur over Gogebic County from the evening of the 7th into the morning of the 8th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air spilling into the region allowed for dangerously cold wind chills to occur over Gogebic County from the evening of the 7th into the morning of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 6, 5:20 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 6, 5:20 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
620 PM EST FRI DEC 6 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 342 PM EST FRI DEC 6 2013
THE CWA WILL REMAIN UNDER WNW TO W LOW LEVEL FLOW THROUGH
SAT...CONTINUING LES IN THE ASSOCIATED SNOWBELTS AS 850MB TEMPS WILL
REMAIN AROUND -20C.
MADE FEW CHANGES TO THE FORECAST...WITH THE BIGGEST CHANGE OF
INCREASING POPS/SNOWFALL/ETC OVER ERN UPPER MI CLOSER TO LAKE
SUPERIOR AS WINDS APPEAR TO BE MORE OUT OF THE NW OVER ERN LAKE
SUPERIOR THAN PREVIOUSLY INDICATED BY MODELS. WNW WINDS THIS
AFTERNOON WILL TURN A BIT MORE OUT OF THE NW THIS EVENING INTO SAT
MORNING...BEFORE BACKING MORE WLY BY SAT AFTERNOON. THIS IS
CURRENTLY FAVORING AREAS FROM THE PORCUPINE MOUNTAINS TO COPPER
HARBOR AND AREAS ALONG AND E OF PICTURED ROCKS FOR LES. A MORE
DOMINANT LES CAN BE SEEN FROM N OF THE HURON MOUNTAINS TO NEAR
WHITEFISH POINT. THIS BAND SHOULD REMAIN INTACT AS IT HEADS FURTHER
INTO THE ERN CWA DUE TO VEERING WINDS...BUT WINDS DIRECTIONS SHOULD
CHANGE ENOUGH INTO SAT MORNING TO KEEP IT FROM SITTING IN ANY ONE
LOCATION FOR AN EXTENDED TIME. HENCE...KEPT THE LES ADV FOR THE ERN
LAKE SUPERIOR COUNTIES...BUT NRN SCHOOLCRAFT MAY NEED TO BE ADDED IF
THE BAND MAKES IT IN THERE TONIGHT. OTHERWISE...TYPICAL LES ON THE
KEWEENAW AND WRN U.P. WITH MODERATE TO POSSIBLY HEAVY SNOW AND
STRONG WINDS CREATING BLOW SNOW.
SAT WILL SEE MORE OF THE SAME BUT WITH WINDS MORE WLY...WILL SEE LES
BEING MORE CONFINED TO IMMEDIATE COASTLINE AREAS OVER ERN UPPER MI.
FOR TEMPS...LOWS TONIGHT WILL RANGE FROM -7F OVER THE INTERIOR W TO
THE TEENS ABOVE ZERO ALONG LAKE SUPERIOR E OF MUNISING. MINIMUM WIND
CHILLS TONIGHT INTO EARLY SAT MORNING WILL BE COLDEST OVER THE
INTERIOR W AT JUST WARMER THAN -25F...TO AROUND 0C E OF MUNISING.
HIGHS ON SAT WILL RANGE FROM JUST ABOVE ZERO OVER THE INTERIOR W TO
AROUND 20F E OF MUNISING. MAXIMUM WIND CHILLS SAT WILL RANGE FROM
AROUND -15F INTERIOR W TO AROUND 0F E.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 342 PM EST FRI DEC 6 2013
MAIN FCST CONCERNS CONTINUE TO BE LINGERING MODERATE TO HEAVY LES
INTO EARLY SUNDAY FOR THE NORTHERN KEWEENAW PENINSULA FOLLOWED BY
WIDESPREAD SNOW LATE SUN INTO SUN NIGHT. MODERATE TO HEAVY LES WILL
AGAIN DEVELOP FOR W-WNW SNOWBELTS THROUGH THE MIDDLE OF NEXT WEEK.
SAT NIGHT INTO EARLY SUN...AS THE ARCTIC HIGH CONTINUES TO EXPAND FROM
THE UPPER MS VALLEY INTO THE SRN AND ERN GREAT LAKES THE WINDS
BACKING TO WSW SHOULD BEGIN THE PERSISTENT LES BANDS OFFSHORE FROM
THE KEWEENAW LATE SAT NIGHT/EARLY SUN. WITH DIMINISHING WINDS AND
MOSTLY CLEAR SKIES INLAND...TEMPS COULD DROP OFF TO -5 TO -10 OVER
THE INLAND WEST HALF WITH READINGS FROM 0 TO 5 OVER MUCH OF THE REST
OF THE CWA. WILL CONTINUE LES WARNING FOR NRN HOUGHTON AND THE LES
ADVISORY FOR KEWEENAW COUNTY THROUGH SAT NIGHT. ADDITIONAL
ACCUMULATIONS OF 3 TO LOCALLY 6 INCHES CAN BE EXPECTED.
SUN INTO MON...THE MODELS WERE IN RELATIVELY GOOD AGREEMENT SHOWING
A SHORTWAVE RIDING UP THE FRONT SIDE OF THE DEEP WRN CONUS TROUGH
LATE SUNDAY INTO SUNDAY NIGHT. MODERATE TO STRONG 700-300 MB QVECTOR
CONV ASSOCIATED WITH THE SHRTWV AND BROAD WAA/280-290K ISENTROPIC
LIFT WILL PRODUCE WIDESPREAD LIGHT SNOW OVER MUCH OF THE UPPER MS
VALLEY AND WRN GREAT LAKES. GIVEN CONSISTENT SIGNAL OVER LAST
SEVERAL RUNS FOR WIDESPREAD PCPN...CONFIDENCE WAS HIGH ENOUGH FOR
CATEGORICAL POPS OVER MOST OF THE CWA WITH QPF VALUES IN THE 0.10 TO
0.20 RANGE. WITH THE COLD AIRMASS...THE GREATEST UPWARD MOTION ABOVE
THE DGZ IN THE 2K-5K LAYER...MAY LEAD TO SLR VALUES CLOSER TO 15/1.
SO...MOST OF THE CWA WILL SEE SNOWFALL OF 1-3 INCHES BUT LOCALLY
HIGHER AMOUNTS OF 3-4 INCHES ARE POSSIBLE ALONG AND DOWNWIND OF LAKE
MI IN SE FLOW WHERE LAKE ENHANCEMENT IS POSSIBLE (850 TEMPS FROM
-14C TO -12C). SFC-850 MB SHEAR MAY BE HIGH ENOUGH TO LIMIT THE
ORGANIZATION OF HEAVIER BANDS.
MON AFTERNOON THROUGH THU...A FRIGID ARCTIC AIRMASS WILL BUILD INTO THE
REGION BEHIND THE SFC TROUGH WITH ANOTHER EXTENDED PERIOD OF LES FOR
MAINLY W WIND FAVORED SNOWBELTS ALTHOUGH THERE MAY BE A FEW PERIODS
WHEN WINDS VEERS TOWARD THE NW...SPECIFICALLY TUE AFTERNOON INTO WED
IN THE WAKE OF ANOTHER STRONG CLIPPER SHORTWAVE WHERE 850 TEMPS LOWER
TO NEAR -25C BY WED MORNING. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
WITH WIND VALUES POSSIBLY APPROACHING ADVISORY LEVELS OF -25 OVER
THE WEST HALF BY WED MORNING. THE LES IS EXPECTED TO DIMINISH BY THU
AS THE ARCTIC AIRMASS SHIFTS TO THE SE AND WAA TAKES OVER. MODELS
HINT AT THE POTENTIAL FOR ANOTHER CLIPPER SHORTWAVE BY FRI WITH MORE
WIDESPREAD LIGHT SNOW. HOWEVER....CONFIDENCE IS LOW IN
STRENGTH/POSITION/TIMING OF THIS FEATURE AT THIS TIME RANGE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 620 PM EST FRI DEC 6 2013
AT CMX...LAKE EFFECT SNOW WILL CONTINUE AT CMX THROUGH THIS TAF
PERIOD. SNOWFALL ALONG WITH BLOWING SNOW WILL LIKELY CAUSE
VISIBILITY TO REMAIN AT LIFR/VLIFR CONDITIONS. CEILINGS SHOULD
REMAIN AT OR AROUND 1500FT THROUGH THIS TAF PERIOD. WINDS WILL
REMAIN OUT OF THE WEST NORTHWEST.
AT SAW...WEST WINDS WILL NOT FAVOR MUCH LK EFFECT SNOW THROUGH THE
PERIOD AND VFR CONDITIONS WILL CONTINUE.
AT IWD...WNW WINDS WILL BEGIN TO FAVOR SNOW AND MVFR CONDITIONS
THROUGH SAT AFTERNOON. WINDS BECOME SW AND SHOULD PUSH THE MVFR LAKE
CLOUDS NORTH OF THE SITE BY THE END OF THE TAF PERIOD FOR VFR
CONDITIONS.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 342 PM EST FRI DEC 6 2013
AS THE PRESSURE GRADIENT DECREASES...WINDS SPEEDS WILL ALSO DECREASE
THROUGH SAT NIGHT...ENDING GALES OVER THE EASTERN HALF OF LAKE
SUPERIOR BY TONIGHT. WINDS ON SUNDAY AND SUNDAY NIGHT WILL BE LESS
THAN 20KTS AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
THE LOW WILL MOVE OUT OF THE AREA ON MON AS HIGH PRESSURE MOVES
IN...POSSIBLY LEADING TO WEST WINDS GUSTING TO GALE FORCE ON MON
INTO MON NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH ON
TUESDAY...POSSIBLY LEADING TO ADDITIONAL GALE FORCE GUSTS FROM THE
NORTHWEST LATE TUE INTO WED.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST SATURDAY FOR MIZ002-084.
LAKE EFFECT SNOW WARNING UNTIL 1 AM EST SUNDAY FOR MIZ003.
LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST SUNDAY FOR MIZ001.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST SATURDAY FOR MIZ006-007.
LAKE SUPERIOR...
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ265>267.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...JLB
AVIATION...07
MARINE...TITUS
Hazardous weather outlook, Dec 6, 2:48 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
348 PM EST FRI DEC 6 2013
MIZ004-005-009>014-085-072100-
BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
348 PM EST FRI DEC 6 2013 /248 PM CST FRI DEC 6 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
AS VERY COLD ARCTIC AIR INVADES THE UPPER GREAT LAKES WIND CHILLS
WILL FALL AS LOW AS 20 BELOW ZERO OVER THE INTERIOR WEST HALF OF
UPPER MICHIGAN TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILLS WILL FALL AS LOW AS 20 BELOW ZERO OVER THE INTERIOR WEST
HALF OF UPPER MICHIGAN EARLY SATURDAY MORNING AND SATURDAY NIGHT.
WIND CHILL VALUES WILL FALL AS LOW AS 25 BELOW ZERO AT TIMES FROM
MONDAY NIGHT INTO THURSDAY MORNING OVER MAINLY THE INTERIOR WEST HALF
OF UPPER MICHIGAN.
LIGHT TO MODERATE SNOW IS EXPECTED LATE SUNDAY THROUGH SUNDAY WITH
SEVERAL INCHES OF ACCUMULATION POSSIBLE...ESPECIALLY NEAR
LAKE MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ002-084-072100-
ONTONAGON-SOUTHERN HOUGHTON-
348 PM EST FRI DEC 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
AS VERY COLD ARCTIC AIR INVADES THE UPPER GREAT LAKES...EXPECT MODERATE
SNOW SHOWERS AND BLOWING SNOW TO CONTINUE MAINLY ALONG AND NORTH OF
HIGHWAY M-38. SEE THE LATEST FORECAST AND WINTER WEATHER STATEMENT
FOR FURTHER DETAILS.
WIND CHILLS WILL FALL AS LOW AS 20 BELOW ZERO AWAY FROM LAKE
SUPERIOR TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE SNOW SHOWERS AND SOME BLOWING SNOW WILL CONTINUE ALONG AND
NORTH OF M-38 ON SATURDAY. SEE THE LATEST FORECAST AND WINTER WEATHER
STATEMENT FOR FURTHER DETAILS.
WIND CHILLS WILL FALL AS LOW AS 20 BELOW ZERO AWAY FROM LAKE SUPERIOR EARLY
SATURDAY MORNING AND SATURDAY NIGHT. WIND CHILL VALUES WILL FALL AS
LOW AS 25 BELOW ZERO AT TIMES FROM MONDAY NIGHT INTO THURSDAY MORNING
FOR AREAS AWAY FROM LAKE SUPERIOR.
LIGHT TO MODERATE SNOW IS EXPECTED LATE SUNDAY THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL ACCUMULATION WILL BE GREATLY APPRECIATED.
YOU MAY SUBMIT REPORTS VIA OUR HOMEPAGE...OR THROUGH OUR FACEBOOK AND
TWITTER PAGES.
MIZ001-003-072100-
KEWEENAW-NORTHERN HOUGHTON-
348 PM EST FRI DEC 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
AS VERY COLD ARCTIC AIR INVADES THE UPPER GREAT LAKES...EXPECT MODERATE
TO HEAVY LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW TO CONTINUE
THROUGH TONIGHT. SEE THE LATEST FORECAST AND WINTER WEATHER STATEMENT
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXPECT MODERATE TO HEAVY LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW TO
CONTINUE SATURDAY INTO SATURDAY NIGHT. SEE THE LATEST FORECAST AND
WINTER WEATHER STATEMENT FOR FURTHER DETAILS.
LIGHT TO MODERATE SNOW IS EXPECTED FROM LATE SUNDAY THROUGH
SUNDAY NIGHT.
PERIODS OF MODERATE TO OCCASIONALLY HEAVY LAKE EFFECT SNOW...BLOWING
SNOW AND WIND CHILLS TO 15 BELOW ZERO CAN BE EXPECTED FROM MONDAY
AFTERNOON INTO EARLY THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL ACCUMULATION WILL BE GREATLY APPRECIATED.
YOU MAY SUBMIT REPORTS VIA OUR HOMEPAGE...OR THROUGH OUR FACEBOOK AND
TWITTER PAGES.
MIZ006-007-072100-
ALGER-LUCE-
348 PM EST FRI DEC 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
AS VERY COLD ARCTIC AIR INVADES THE UPPER GREAT LAKES...MODERATE TO
OCCASIONALLY HEAVY LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW WILL
IMPACT AREAS EAST OF MUNISING TONIGHT. SEE THE LATEST FORECAST AND
WINTER WEATHER STATEMENT FOR FURTHER DETAILS.
WIND CHILLS WILL FALL AS LOW AS 10 BELOW ZERO AWAY FROM LAKE SUPERIOR
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MODERATE SNOW SHOWERS WILL IMPACT AREAS NEAR LAKE SUPERIOR EAST OF
PICTURED ROCKS SATURDAY MORNING. SEE THE LATEST FORECAST AND
WINTER WEATHER STATEMENT FOR FURTHER DETAILS. MORE PERIODS OF
MODERATE TO HEAVY LAKE EFFECT SNOW ARE POSSIBLE ALONG LAKE SUPERIOR
EAST OF MUNISING MONDAY AFTERNOON INTO WEDNESDAY NIGHT.
WIND CHILLS WILL FALL AS LOW AS 10 BELOW ZERO AWAY FROM LAKE SUPERIOR
TONIGHT. WIND CHILLS WILL AGAIN FALL TO 15 BELOW ZERO AWAY FROM LAKE
SUPERIOR FROM MONDAY NIGHT INTO EARLY THURSDAY.
LIGHT TO MODERATE SNOW IS EXPECTED LATE SUNDAY INTO SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL ACCUMULATION WILL BE GREATLY APPRECIATED.
YOU MAY SUBMIT REPORTS VIA OUR HOMEPAGE...OR THROUGH OUR FACEBOOK AND
TWITTER PAGES.
LMZ221-248-250-072100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
348 PM EST FRI DEC 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-072100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
348 PM EST FRI DEC 6 2013 /248 PM CST FRI DEC 6 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...REST OF TODAY AND TONIGHT
LOOK FOR WEST GALES AS HIGH AS 35 TO 40 KNOTS OVER THE EAST HALF OF LAKE
SUPERIOR THROUGH THIS EVENING. SEE THE LATEST MARINE WEATHER MESSAGE
AND LAKE SUPERIOR MARINE FORECASTS FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WEST GALES ARE POSSIBLE AGAIN MONDAY AFTERNOON AND MONDAY NIGHT AND
AGAIN LATE TUESDAY INTO WEDNESDAY MORNING MAINLY OVER THE EAST HALF
OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLB
Cold/Wind Chill, Gogebic
- When
- December 6, 9:00 PM CST to December 7, 2:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- AWOS
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The AWOS in Ironwood measured wind chills of 25 to 30 below from the evening of the 7th into the early morning of the 8th.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, December 6 to 8, 2013$640,000 · 9 events
- Extreme Cold in North Dakota, December 6 to 7, 201336 events
- Winter Storm and Winter Weather in Ohio, December 6, 201332 events
- Extreme Cold in South Dakota, December 6 to 7, 201321 events
- Extreme Cold in Minnesota, December 6 to 7, 201319 events
- Extreme Cold in North Dakota, December 6 to 7, 201318 events
- Winter Storm and Flooding in Kentucky, December 6 to 7, 201313 events
- Winter Storm and Winter Weather in Kentucky, December 6, 201311 events
- Heavy Snow in Indiana, December 6, 201310 events
- Winter Storm and Winter Weather in Indiana, December 6, 20138 events
- Winter Storm and Winter Weather in California, December 6 to 7, 20138 events
- Heavy Snow and Winter Weather in Idaho, December 6 to 8, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486673.